Alert archive / Vermont / Flash Flood Warnings in 2013

Flash Flood Warning 39, NWS Burlington, VT

December 22, 2013Caledonia County, Vermont

NWS Burlington, VT issued this flash flood warning at Dec 22, 2013, 12:41 PM EST for Caledonia County, Vermont. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 22, 2013, 12:41 PM EST (17:41 UTC)
Expired
Dec 22, 2013, 6:30 PM EST
In force
6 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

County Caledonia County, VT

The radar

The Burlington radar (KCXX), 94 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 22, 12:58 PM ESTFLASH FLOOD1 Ene Lyndon Center, VTFLOODING AT INTERSECTION OF RT 114 122 5
Dec 22, 2:13 PM ESTFLASH FLOOD1 Ene Lyndon Center, VTROUTE 122 CLOSED... RESIDENTS OF MOBILE HOME PARK EVACUATED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 5.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2013-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2013-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 781 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
409 m above ground
0-6 km bulk shear
97 kt
0-1 km storm-relative helicity
781 m²/s²
0-3 km storm-relative helicity
1106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

714 
WGUS51 KBTV 221741
FFWBTV
VTC005-222330-
/O.NEW.KBTV.FF.W.0039.131222T1741Z-131222T2330Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1241 PM EST SUN DEC 22 2013

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL CALEDONIA COUNTY IN NORTHEAST VERMONT...

* UNTIL 630 PM EST.

* AT 1230 PM EST...AN ICE JAM LOCATED NEAR LYNDONVILLE ON THE EAST 
  BRANCH OF THE PASSUMPSIC RIVER WAS CAUSING EXTREMELY RAPID RISES 
  IN WATER LEVELS AND FLASH FLOODING. ICE JAMS ARE VERY UNPREDICTABLE
  AND CAN BREAK UP...MOVE...AND JAM AGAIN VERY QUICKLY. WATER BACKING
  UP BEHIND THE JAM IS THE MAIN FLOOD THREAT...AND CAN FLOOD AREAS
  UNDER DEEP WATER WITH SURPRISING SPEED. FAVORED ICE JAM LOCATIONS
  ARE WHERE A RIVER BENDS OR SLOWS...AT BRIDGE ABUTMENTS...OR NEAR
  ISLANDS...SAND BARS...AND OTHER OBSTRUCTIONS TO RIVER FLOW.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  LYNDONVILLE...EAST BURKE...AND OTHER RURAL AREAS ALONG THE EAST 
  BRANCH OF THE PASSUMPSIC RIVER IN EAST CENTRAL CALEDONIA COUNTY. 
  FLOODING HAS BEEN REPORTED AT THE INTERSECTION OF ROUTES 122...
  114 AND 5 AND AT THE NORTHEAST KINGDOM MOBILE HOME PARK ON ROUTE 
  114.

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4454 7202 4456 7199 4460 7195 4460 7191
      4455 7196 4452 7202

$$

MUCCILLI
1 follow-up statement
952 
WGUS71 KBTV 222322
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
622 PM EST SUN DEC 22 2013

VTC005-222325-
/O.CAN.KBTV.FF.W.0039.000000T0000Z-131222T2330Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALEDONIA VT-
622 PM EST SUN DEC 22 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL
CALEDONIA COUNTY...

THE RIVER LEVELS ALONG THE EAST BRANCH OF THE PASSUMPSIC RIVER HAVE 
GRADUALLY RECEDED OVER THE PAST SEVERAL HOURS...AS ICE JAM FLOODING 
HAS LESSENED. SOME HIGH WATER MAY REMAIN AROUND 
LYNDONVILLE...ESPECIALLY NEAR THE JUNCTION OF ROUTE 5 AND 114. 
HOWEVER...THE GENERALLY TREND WILL BE FOR IMPROVING CONDITIONS AND 
RECEDING WATER LEVELS. 

OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY.

LAT...LON 4454 7202 4456 7199 4460 7195 4460 7191
      4455 7196 4452 7202

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Dec 22, 10:13 AM EST, 2 hours 28 minutes earlier.

Area forecast discussion, Dec 22, 10:13 AM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1013 AM EST SUN DEC 22 2013

.SYNOPSIS...
WINTRY MIX OF PRECIPITATION THIS MORNING WITH RAIN ACROSS
SOUTHEAST VERMONT WILL SLOWLY TAPER OFF TO AREAS OF DRIZZLE AND
FREEZING DRIZZLE LATE THIS AFTERNOON. DRIER AND COOLER WEATHER
WILL ARRIVE TO START THE UPCOMING HOLIDAY WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1012 AM EST SUNDAY...HAVE LOWERED MAX TEMPERATURES FOR
TODAY ACROSS THE REGION BASED ON LATEST SURFACE OBSERVATIONS. ONE
OF MY FORECAST CO-WORKERS NOTED GUSTY WINDS ACROSS THE SAINT
LAWRENCE VALLEY FROM MONTREAL TO MASSENA. THIS WILL HELP TO FUNNEL
COLDER AIR DOWN THE CHAMPLAIN VALLEY AS WELL AS THE SAINT LAWRENCE
VALLEY. AS NOTED ABOVE HAVE LOWERED MAX TEMPERATURES FOR
TODAY...BUT THESE MAY STILL BE A BIT TOO WARM. OTHERWISE...NO
MAJOR CHANGES TO THE CURRENT FORECAST.

PREVIOUS DISCUSSION FROM 609 AM EST SUNDAY...CRAZY WEATHER MORNING ACRS OUR
CWA...WITH SEVERAL REPORTS OF LIGHTNING AND THUNDER FROM SOUTHERN
SAINT LAWRENCE VALLEY THRU THE DACKS AND INTO THE CPV...ASSOCIATED
WITH MODERATE TO HEAVY SLEET AND FREEZE RAIN. WE RECEIVED 1.2" OF
SLEET OVERNIGHT WITH 0.5" OF ICE. HAVE NOTICED A SHARP INCREASE IN
POWER OUTAGES ACRS CENTRAL/NORTHERN VT THIS MORNING ASSOCIATED
WITH THE ICE ACCUMULATION WEIGHING DOWN TREES AND POWER LINES.

FURTHERMORE AN ICE JAM DEVELOPED ON THE AUSABLE RIVER AND LATEST
HYDRO GRAPHS SHOW OVER A 5 FOOT JUMP IN JUST A FEW HOURS. FLASH
FLOODING WARNING HAS BEEN ISSUED AS LEVEL ARE ABOVE FLOOD STAGE.

CRNT RADAR SHOWS BANDS OF MODERATE TO HEAVY SLEET/FREEZING RAIN
MOVING QUICKLY ACRS OUR CENTRAL/NORTHERN CWA EARLY THIS MORNING.
BASED ON DISTANCE/SPEED PROGGS...EXPECT THIS TO BE EAST OF THE
NORTHEAST KINGDOM BY 9 AM. HOWEVER...GIVEN POSITION OF BOUNDARY
AND CONTINUED LLVL CONVERGENCE AND SOME LEFTOVER MOISTURE
ADVECTION...ANTICIPATE AREAS OF MIXED PRECIP TO REDEVELOP BTWN
14Z AND 18Z TODAY...WITH SOME ADDITIONAL ICE ACCUMULATION OF 0.10
TO 0.25" LIKELY. MOST ACTIVITY SHOULD TAPER OFF TO AREAS OF
DRIZZLE/FREEZING DRIZZLE BY MID TO LATE AFTN. ONCE AGAIN EXPECT A
WIDE RANGE IN TEMPS TODAY FROM THE M20S SLV TO M50S SOUTHERN VT
MTNS.

ICE STORM WARNING CONTINUES FOR STORM TOTAL ICE ACCUMULATION OF
0.50 TO 1.0 ACROSS ALL OF NORTHERN NY....CHAMPLAIN VALLEY...AND
PARTS OF EXTREME NORTHERN VT THRU 7 PM TODAY...SOME LOCALIZED
HIGHER AMOUNTS POSSIBLE ACRS SOUTHERN SLV. SLEET ACCUMULATION UP
TO AN INCH POSSIBLE.

FREEZING RAIN ADVISORY FOR PARTS OF CENTRAL/SOUTHERN
VT...INCLUDING WESTERN RUTLAND COUNTY...FOR ICE ACCUMULATION OF 0.10
TO 0.50 WITH ISOLATED TO SCATTERED POWER OUTAGES POSSIBLE.

OVERALL FCST IS WORKING OUT OKAY WITH REGARDS TO ICE ACCUMULATION
AND CRNT WARNINGS/ADVISORY. SLIGHTLY COLDER AIR HAS RESULTED IN
MORE SLEET ACRS THE NORTHERN SLV AND CENTRAL/NORTHERN CPV THIS
MORNING...WHICH WL CUT DOWN ON ICE ACCUMULATIONS. HAVE MANY
REPORTS OF 0.50 TO 1.0 INCHES OF ICE ACRS THE SLV WITH POWER
OUTAGES. OVER THE CPV ICE RANGES FROM 0.25 TO 0.50 WITH ONLY A FEW
POWER PROBLEMS SO FAR. VERY FEW REPORTS FROM THE DACKS OR
CENTRAL/NORTHERN VT...BUT THAT WL PROBABLY CHANGE THIS MORNING.

TOTAL ICE ACCUMULATION WL VARY GREATLY DEPENDING UPON ELEVATION AND
LOCATION TO BOUNDARY....GIVEN THE EXTREMELY SHARP THERMAL GRADIENT
ACRS OUR CWA. FCSTING EXACT ICE ACCUMULATION IS VERY DIFFICULT AND
BECOMES EVEN MORE CHALLENGING WHEN SLEET MIXES WITH THE FREEZING
RAIN.

HEAVIEST PRECIP WL BE BTWN 09Z THIS MORNING AND 15Z THIS
AFTN...BEFORE MID/UPPER LVL DRY SLOT DEVELOPS...RESULTING IN THE
HEAVIER/STEADIER PRECIP TAPERING OFF TO AREAS OF DRIZZLE/FREEZING
DRIZZLE. HAVE NOTED 6 TO 8 LIGHTNING STRIKES ASSOCIATED WITH THE
HEAVY RADAR RETURNS ACRS SOUTHERN SLV THIS MORNING...INDICATING
THE VERY STRONG LIFT/DYNAMICS ASSOCIATED WITH THIS SYSTEM.

ALL THE MAIN INGREDIENTS HAVE COME TOGETHER TO PRODUCE A MAJOR ICE/SLEET
STORM ACRS THE NORTH COUNTRY...FROM 4 TO 5 STD ABOVE NORMAL PW
ANOMALIES TO ARCTIC HIGH PRES LOCATED ACRS CENTRAL CANADA AND LOW
PRES OVER THE OHIO VALLEY...CREATING A TREMENDOUS THERMAL GRADIENT
BOTH VERTICALLY AND HORIZONTAL ACRS OUR REGION. SOUNDING AT ALB
THIS EVENING SHOWS A PW VALUE OF 1.34"...WHICH IS IN THE 99TH
PERCENTILE FOR MID DEC...INCREDIBLE AMOUNT OF DEEP MOISTURE
TRANSPORT INTO THE NE CONUS ASSOCIATED WITH THIS SYSTEM. WATER VAPOR
CONTS TO SHOW DEEP FULL LATITUDE TROF ACRS THE CENTRAL CONUS WITH
VERY STRONG POLAR JET ACRS SOUTHERN CANADA...HELPING TO PRODUCE
LARGE SCALE LIFT ACRS OUR FA. BEST DYNAMICS/LIFT WL EXIT OUR CWA BY
18Z TODAY...AS MID/UPPER LVL DRY SLOT DEVELOPS...RESULTING IN A
SIGNIFICANT DECREASE IN PRECIP.

EXTREMELY CHALLENGING FCST CONTS THRU THIS MORNING ACRS OUR
CWA...ASSOCIATED WITH COMPLEX THERMAL PROFILES. LATEST SFC
OBSERVATIONS AND TRENDS SHOW SLIGHTLY COOLER PROFILES...RESULTING
IN MORE SLEET ACRS THE NORTHERN AREAS AND SOME HIGHER MTN VALLEYS
RECEIVING FREEZING RAIN THIS MORNING. HAVE NOTED ON OUR IN HOUSE
JERICHO TO MT MANSFIELD SOUNDING PROFILE DEPTH OF FREEZING LAYER IS
UP TO 2000 FT WITH COLDEST VALUES OF 21 TO 24 DEGREES BTWN 300 AND
500 FT. THIS COLD LAYER HAS RESULTED IN A MIX OF SLEET/FREEZING RAIN
HERE AT BTV/PBG WITH MOSTLY SLEET AT MSS. HOWEVER...RAP/NAM AND BTV4
SHOW MUCH WARMER AIR ALOFT MOVING BACK ACRS OUR CWA THIS MORNING
ASSOCIATED WITH DEVELOPING 850 TO 700MB JET OF 50 TO 70 KNOTS FROM
THE SOUTHWEST. THIS WARMS THE COLUMN BTWN 875MB AND 665MB ABOVE
0C...WITH WARMEST READINGS BTWN +5 AND +6C AROUND 825MB. THIS IS
CLOSELY ASSOCIATED WITH THE HEAVIEST PRECIP BTWN 09Z-15Z THIS
MORNING...AND SHOULD RESULT IN MOST AREAS CHANGING BACK TO FREEZING
RAIN MIXED WITH SLEET...ESPECIALLY AT BTV. HOWEVER...SLIGHTLY
FURTHER NORTH THE MID LVL WARMING IS NOT QUITE AS STRONG AND MORE OF
A MIXTURE OF SLEET AND FREEZING RAIN WL OCCUR FROM MSS TO ELB TO PBG
TO NEWPORT. THIS SLEET WL CUT BACK SOME ON TOTAL ICE ACCUMULATION.
THE LLVL COLD AIR HAS BLEED ALL THE WAY TO RUTLAND COUNTY...SO
ANTICIPATE SOME ICE ACCUMULATION THERE. TEMPS CONT TO BE ABOVE
FREEZING ACRS WINDSOR AND ORANGE COUNTIES WITH LIMITED ICE EXPECTED.
OVERALL...THINKING TOTAL ICE ACCUMULATION WL RANGE BTWN 0.50 AND
1.0 IN THE STORM WARNING AREA AND 0.25 AND 0.50" IN THE
ADVISORY...OF COURSE GIVEN THE HUGE TEMP CONTRAST AND POTENTIAL FOR
SLEET THIS WL VARY GREATLY FROM ONE TOWN TO ANOTHER.

FOR HIGH TEMPS TODAY WL USE A BLEND OF THE BTV 4KM AND 2KM
DATA...WHICH INDICATES HIGH WL ONCE AGAIN QUICKLY WARM INTO THE M40S
TO M50S HIGHER ELEVATIONS AND HOLD MAINLY IN THE MID 20S SLV TO MID
30S CPV.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
AS OF 420 PM EST SUNDAY...MUCH QUIETER WX IS ANTICIPATED AS SFC LOW PRES
TRACKS FROM EASTERN GREAT LAKES INTO EASTERN CANADA BY EARLY
TUESDAY. MID/UPPER LVL TROF WL SLOWLY DEVELOP ACRS THE NE CONUS
WITH COOLING TEMPS ALOFT. THIS COMBINED WITH A SERIES OF WEAK SFC
TROF WL KEEP THE WX PATTERN UNSETTLE...BUT PRECIP WL BE LIGHT AND
GENERALLY CONFINED TO THE MTNS. ARCTIC BOUNDARY SWINGS THRU OUR FA
BTWN 00Z TUESDAY AND 12Z TUESDAY WITH PROGGED 925MB TEMPS DROPPING
FROM +6C NEAR VSF TO -18C AT KMSS. THIS WL MAKE FOR A TRICKY TEMP
FCST LATE MONDAY INTO TUES.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 420 AM EST SUNDAY...UPPER TROUGH EXITS THE REGION TUESDAY
NIGHT...BUT COLD AIR ADVECTION AND SURFACE HIGH PRESSURE BUILDING
IN WILL BRING ABOUT COLDER AND DRIER WEATHER FOR WEDNESDAY.
HOWEVER...THIS WILL BE SHORT LIVED AS FLOW ALOFT QUICKLY TURNS
SOUTHWEST BY THURSDAY AND A WARMING TREND BEGINS WITH READINGS
GETTING CLOSE TO SEASONAL NORMALS ON THURSDAY. WEAK UPPER TROUGH
MOVES ACROSS THE AREA ON FRIDAY AND SATURDAY FOR JUST A SLIGHT
CHANCE OF SNOW SHOWERS...BUT TEMPERATURES SEVERAL DEGREES BELOW
NORMAL.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
THROUGH 12Z MONDAY...MVFR/IFR CEILINGS WILL BE COMMON OVER THE
AREA THROUGH THE ENTIRE PERIOD. THERE WILL BE SOME BRIEF PERIODS
OF LIFR CEILINGS...ESPECIALLY THIS MORNING. SLEET AND FREEZING
RAIN ARE EXPECTED THIS MORNING...ESPECIALLY AT KMSS...KSLK...
KPBG...AND KBTV WITH VISIBILITIES IN THE IFR CATEGORY...THEN
SLOWLY IMPROVING VISIBILITIES ARE EXPECTED THIS AFTERNOON AND
TONIGHT WITH PRECIPITATION TRANSITIONING TO MORE LIGHT RAIN AND
LIGHT SNOW AND VISIBILITIES IN THE MVFR AND IFR CATEGORY. SOME LOW
LEVEL WIND SHEAR IS ALSO EXPECTED LATER THIS MORNING THROUGH ABOUT
00Z AS SURFACE WINDS HAVE A NORTHERLY COMPONENT AND WINDS AT 2000
FEET ARE FROM THE SOUTHWEST AT SPEEDS AROUND 35 KNOTS.

OUTLOOK 12Z MONDAY THROUGH THURSDAY...

12Z MONDAY THROUGH 12Z TUESDAY...VFR/MVFR WITH SCATTERED IFR SNOW
SHOWERS ACROSS THE HIGHER TERRAIN...ESPECIALLY AT KSLK/KMPV.

12Z TUESDAY THROUGH 12Z THURSDAY...VFR UNDER SURFACE HIGH PRESSURE.

12Z THURSDAY THROUGH 00Z FRIDAY...MAINLY VFR WITH A CHANCE FOR
IFR/MVFR SNOW SHOWERS WITH A WEAK UPPER DISTURBANCE PASSAGE.

&&

.HYDROLOGY...
AS OF 630 AM EST SUNDAY...STILL EXPECTING 0.75 TO 1.25 INCHES OF
RAIN ACROSS SOUTH CENTRAL VERMONT THROUGH THIS AFTERNOON. THIS
COMBINED WITH MILD TEMPERATURES AND SNOW MELT WILL LEAD TO RISES
ON AREA RIVERS AND STREAMS. LATEST RFC GUIDANCE BRINGS THE OTTER
CREEK AT CENTER RUTLAND VERMONT TO ABOVE FLOOD STAGE BY SUNDAY
NIGHT. HAVE ISSUED FLASH FLOOD WARNING FOR AUSABLE RIVER FOR ICE
JAM FLOODING. EAST BRANCH OF THE AUSABLE GAGE SHOWS A VALUE OF
9.61 FEET ATTM...WITH FLOOD STAGE OF 7.0" EXPECT FLOODING ALONG
THE AUSABLE RIVER TO CONTINUE UNTIL THE JAM RELEASES.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...ICE STORM WARNING UNTIL 7 PM EST THIS EVENING FOR VTZ001>005-
     009-016-017.
     FLOOD WATCH THROUGH MONDAY MORNING FOR VTZ010>012-019.
     FREEZING RAIN ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     VTZ006>008-011-018.
NY...ICE STORM WARNING UNTIL 7 PM EST THIS EVENING FOR NYZ026>031-
     034-035-087.

&&

SYNOPSIS...TABER
NEAR TERM...WGH/TABER
SHORT TERM...TABER
LONG TERM...EVENSON
AVIATION...EVENSON/JN
HYDROLOGY...TABER
Hazardous weather outlook, Dec 22, 12:26 PM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BURLINGTON VT
1226 PM EST SUN DEC 22 2013

NYZ026>031-034-035-087-VTZ001>005-009-016-017-231730-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-WESTERN ADDISON-
EASTERN FRANKLIN-EASTERN CHITTENDEN-
1226 PM EST SUN DEC 22 2013

...ICE STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   ICE STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ006>008-018-231730-
LAMOILLE-CALEDONIA-WASHINGTON-EASTERN ADDISON-
1226 PM EST SUN DEC 22 2013

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST
VERMONT AND NORTHWEST VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ010-231730-
ORANGE-
1226 PM EST SUN DEC 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ012-019-231730-
WINDSOR-EASTERN RUTLAND-
1226 PM EST SUN DEC 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ011-231730-
WESTERN RUTLAND-
1226 PM EST SUN DEC 22 2013

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Dec 22, 9:01 AM EST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
901 AM EST SUN DEC 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FREEZING RAIN    GLOVER                  44.70N 72.18W
12/22/2013  U0.00 INCH       ORLEANS            VT   TRAINED SPOTTER

            SMALL TREES AND LARGE BRANCHES DOWN WITH POWER OUTAGES

&&

MUCCILLI
Local storm report, Dec 22, 9:11 AM EST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
911 AM EST SUN DEC 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FREEZING RAIN    STOWE                   44.47N 72.69W
12/22/2013  U0.00 INCH       LAMOILLE           VT   TRAINED SPOTTER

            TREE DOWN ON BURROWS ROAD WITH POWER OUTAGES

&&

MUCCILLI
Local storm report, Dec 22, 9:43 AM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
943 AM EST SUN DEC 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 AM     FREEZING RAIN    SOUTH BURLINGTON        44.45N 73.22W
12/22/2013  U0.00 INCH       CHITTENDEN         VT   DEPT OF HIGHWAYS

            TREE DOWN ON I-89 NEAR MM 88

&&

MUCCILLI
Local storm report, Dec 22, 9:44 AM EST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
944 AM EST SUN DEC 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 AM     FREEZING RAIN    SARANAC                 44.65N 73.74W
12/22/2013  U0.00 INCH       CLINTON            NY   UNKNOWN

            TREES AND POWER LINES DOWN IN SARANAC

&&

MUCCILLI
Local storm report, Dec 22, 10:27 AM EST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
1027 AM EST SUN DEC 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 AM     FREEZING RAIN    3 WSW SOUTH COLTON      44.48N 74.94W
12/21/2013  M0.33 INCH       ST. LAWRENCE       NY   TRAINED SPOTTER

            TREE LIMBS DOWN AS LARGE AS 3 INCHES IN DIAMETER

0120 PM     FREEZING RAIN    POTSDAM                 44.67N 74.99W
12/21/2013  E0.50 INCH       ST. LAWRENCE       NY   LAW ENFORCEMENT

            TREE LIMBS AND POWER LINES REPORTED DOWN IN
            POTSDAM...CANTON...AND NORFOLK.

0450 PM     FREEZING RAIN    RICHFORD                45.00N 72.67W
12/21/2013  M0.40 INCH       FRANKLIN           VT   UTILITY COMPANY

            TREES DOWN WITH POWER OUTAGES

0829 PM     FREEZING RAIN    RUSSELL                 44.43N 75.15W
12/21/2013  E0.75 INCH       ST. LAWRENCE       NY   EMERGENCY MNGR

            TREES LIMBS DOWN AND NO POWER

0829 PM     FREEZING RAIN    CANTON                  44.60N 75.17W
12/21/2013  E1.00 INCH       ST. LAWRENCE       NY   EMERGENCY MNGR

            TREE LIMBS DOWN.

1029 PM     FREEZING RAIN    SOUTH BURLINGTON        44.45N 73.22W
12/21/2013  E0.00 INCH       CHITTENDEN         VT   NWS EMPLOYEE

            TREE LIMBS ON POWERLINES AND NO POWER IN SOUTH
            BURLINGTON.

0631 AM     FREEZING RAIN    UNDERHILL               44.53N 72.95W
12/22/2013  E0.00 INCH       CHITTENDEN         VT   UTILITY COMPANY

            POWER OUTAGES

0631 AM     FREEZING RAIN    FLETCHER                44.68N 72.92W
12/22/2013  U0.00 INCH       FRANKLIN           VT   UTILITY COMPANY

            POWER OUTAGES DUE TO DOWNED TREE LIMBS AND POWER LINES

0631 AM     FREEZING RAIN    WESTFORD                44.62N 73.02W
12/22/2013  U0.00 INCH       CHITTENDEN         VT   UTILITY COMPANY

            POWER OUTAGES DUE TO DOWNED TREES AND LINES

0631 AM     FREEZING RAIN    CAMBRIDGE               44.64N 72.88W
12/22/2013  E0.00 INCH       LAMOILLE           VT   UTILITY COMPANY

            POWER OUTAGES DUE TO DOWNED TREES AND LINES

0631 AM     FREEZING RAIN    5 SE GOUVERNEUR         44.29N 75.39W
12/22/2013  U0.00 INCH       ST. LAWRENCE       NY   DEPT OF HIGHWAYS

            ROUTE 812 CLOSED DUE TO DOWNED WIRES AND TREES BETWEEN
            ROUTES 3 AND 58

0631 AM     FREEZING RAIN    MONTGOMERY              44.90N 72.64W
12/22/2013  U0.00 INCH       FRANKLIN           VT   UTILITY COMPANY

            POWER OUTAGES DUE TO DOWNED TREES AND POWER LINES

0631 AM     FREEZING RAIN    FAIRFAX                 44.67N 73.02W
12/22/2013  U0.00 INCH       FRANKLIN           VT   UTILITY COMPANY

            POWER OUTAGES

0631 AM     FREEZING RAIN    NEWPORT                 44.94N 72.21W
12/22/2013  U0.00 INCH       ORLEANS            VT   UTILITY COMPANY

            POWER OUTAGES DUE TO DOWNED TREES AND POWER LINES

0645 AM     FREEZING RAIN    SOUTH BURLINGTON        44.45N 73.22W
12/22/2013  U0.00 INCH       CHITTENDEN         VT   OFFICIAL NWS OBS

            BURLINGTON INTERNATIONAL AIRPORT WAS CLOSED FROM 630AM TO
            730AM- NO POWER

0645 AM     FREEZING RAIN    GREENSBORO              44.58N 72.30W
12/22/2013  U0.00 INCH       ORLEANS            VT   TRAINED SPOTTER

            TREES AND POWER LINES DOWN

0743 AM     FREEZING RAIN    CHATEAUGAY              44.93N 74.08W
12/22/2013  E0.75 INCH       FRANKLIN           NY   EMERGENCY MNGR

            POWER OUTAGES IN BELMONT...CHATEAUGAY...AND PAUL SMITHS

0745 AM     FREEZING RAIN    DERBY CENTER            44.96N 72.13W
12/22/2013  U0.00 INCH       ORLEANS            VT   PUBLIC

            TREES DOWN

0818 AM     FREEZING RAIN    CANTON                  44.60N 75.17W
12/22/2013  E1.25 INCH       ST. LAWRENCE       NY   TRAINED SPOTTER

            NUMEROUS TREES AND POWER LINES DOWN

0822 AM     FREEZING RAIN    COVENTRY                44.87N 72.27W
12/22/2013  U0.00 INCH       ORLEANS            VT   DEPT OF HIGHWAYS

            ROUTE 5 CLOSED BETWEEN NEWPORT AND COVENTRY TEMPORARILY
            DUE TO TREES DOWN

0900 AM     FREEZING RAIN    GLOVER                  44.70N 72.18W
12/22/2013  U0.00 INCH       ORLEANS            VT   TRAINED SPOTTER

            SMALL TREES AND LARGE BRANCHES DOWN WITH POWER OUTAGES

0900 AM     FREEZING RAIN    STOWE                   44.47N 72.69W
12/22/2013  U0.00 INCH       LAMOILLE           VT   TRAINED SPOTTER

            TREE DOWN ON BURROWS ROAD WITH POWER OUTAGES

0943 AM     FREEZING RAIN    SOUTH BURLINGTON        44.45N 73.22W
12/22/2013  U0.00 INCH       CHITTENDEN         VT   DEPT OF HIGHWAYS

            TREE DOWN ON I-89 NEAR MM 88

0943 AM     FREEZING RAIN    SARANAC                 44.65N 73.74W
12/22/2013  U0.00 INCH       CLINTON            NY   UNKNOWN

            TREES AND POWER LINES DOWN IN SARANAC

&&

MUCCILLI
Local storm report, Dec 22, 12:12 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1212 PM EST SUN DEC 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 PM     FREEZING RAIN    RICHMOND                44.41N 72.99W
12/22/2013  U0.00 INCH       CHITTENDEN         VT   DEPT OF HIGHWAYS

            ROUTE 2 TEMPORARILY CLOSED IN RICHMOND DUE TO DOWNED
            POWER LINES

&&

MUCCILLI

Nearby

Flash Flood Warnings in Vermont, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.